Drought, Aransas
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Aransas forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 28.015, -97.074 (the zone’s center; the record gives no point)
The drought over Texas continued to hold a grip on the South Texas region during the month of August. Although heavy rain occurred over parts of the Coastal Bend and Victoria Crossroads on the 25th, most locations across South Texas received well below normal rainfall for the month.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
The drought over Texas continued to hold a grip on the South Texas region during the month of August. Although heavy rain occurred over parts of the Coastal Bend and Victoria Crossroads on the 25th, most locations across South Texas received well below normal rainfall for the month. Monthly rainfall deficits were from around 2 inches for the Brush Country to above 3 inches for portions of the coastal counties.
Exceptional drought conditions existed over most of South Texas except for the western portions of Webb and Southern Duval Counties at the beginning of the month. By the end of the month, exceptional drought covered the entirety of South Texas counties.
Different stages of water restrictions were in effect for the cities of Laredo, Victoria, Point Comfort, Orange Grove, and Mirando City. Range land and pastures remained in poor to very poor condition. Livestock producers continued to sell cattle with hay in short supply. Cotton harvest was near completion by the end of the month with below average yields reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 31, 10:49 PM CST, 1 hour 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1149 PM CDT SUN JUL 31 2011 .DISCUSSION...SEE AVIATION SECTION BELOW FOR 06Z TAFS. && .AVIATION...HIGH PRESSURE ALOFT WILL MAINTAIN GENERALLY VFR CONDITIONS THROUGH MONDAY. HOWEVER...PATCHY FOG WILL BE POSSIBLE TOWARD MORNING DUE TO DRY AIR ALOFT AND MOISTURE NEAR THE SFC ALONG WITH LIGHT SW WINDS. THE VSBY COULD DROP BRIEFLY TO AROUND 2SM FROM ALI TO VCT. ANY FOG THAT DOES DVLP SHOULD ERODE RAPIDLY ONCE THE SUN RISES. && .PREV DISCUSSION... /ISSUED 715 PM CDT SUN JUL 31 2011/ DISCUSSION...A COUPLE OF WEAK SHRA'S ALONG THE SEA BREEZE ARE DISSIPATING. THE 00Z CRP SOUNDING SHOWS A DRIER AIRMASS IN PLACE THAN PREVIOUS 12-24HRS IN RESPONSE TO THE STRONG RIDGE ALOFT...THEREFORE NOT EXPECTING ANY PRECIP OVERNIGHT. MODELS HINT AT A WEAK LAND BREEZE DVLPG OVERNIGHT WHICH WILL RESULT IN SLIGHTLY LOWER DEWPOINTS AND MN TEMPS. PATCHY LIGHT FOG IS EXPECTED GIVEN THE DRY AIRMASS ALOFT...WEAK WINDS AND SLIGHTLY COOLER TEMPS. OVERALL...FCST LOOKS ON TRACK WITH NO CHANGES AT THIS TIME. PREV DISCUSSION... /ISSUED 614 PM CDT SUN JUL 31 2011/ DISCUSSION...SEE 00Z AVIATION DISCUSSION. AVIATION...WINDS WILL BECOME LIGHT AND MORE TOWARD THE SOUTH OR SOUTHWEST THROUGH SUNRISE...WHICH GENERALLY RESULTS IN SOME MVFR FOG EAST OF KLRD. IF WINDS BECOME CALM (WHICH IS EXPECTED)... THEN VISIBILITIES COULD EVEN BE LOWER (WILL PUT IN TEMPOS FOR THE CALM WINDS...WITH 1SM AT KVCT...2SM AT KALI AND 5SM AT KCRP). OTHERWISE VFR CONDITIONS. WINDS MORE SOUTHEAST (THAN EAST) BEHIND SEA BREEZE ON MONDAY AFTERNOON. PREV DISCUSSION... /ISSUED 326 PM CDT SUN JUL 31 2011/ SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...S TX CONTINUES TO BE UNDER INFLUENCE OF STRONG MID LEVEL RIDGING ALONG WITH SURFACE HIGH PRESSURE. LIGHT TO CALM WINDS EXPECTED TO DEVELOP TONIGHT WITH BOTH GFS AND NAM WANTING TO DEVELOP SOMEWHAT SIGNIFICANT LANDBREEZE...WHICH MAY ALLOW FOR WINDS ACROSS COASTAL WINDS TO BECOME WSW TOWARDS DAYBREAK. DECREASE IN ATMOSPHERIC MOISTURE VALUES TO RESULT IN CLEAR SKIES AND WHEN COMBINED WITH LIGHT WINDS SHOULD ALLOW FOR GOOD RADIATIONAL COOLING TONIGHT. WENT ON COOL SIDE OF GUIDANCE /BIAS CORRECTED GEM/ FOR MIN TEMPS AND MAINTAINED MENTION OF PATCHY FOG FOR COASTAL PLAINS. MON TO BE HOT AGAIN AND WITH LITTLE TO NO WIND UNTIL SEABREEZE PASSAGE IT WILL FEEL SULTRY FOR MUCH OF THE DAY. LITTLE TO NO CONVECTION EXPECTED ALONG SEABREEZE DUE TO SIGNIFICANTLY LOWER PWAT VALUES. GFS WANTS TO BRING SIGNIFICANT SURGE OF MOISTURE AND DPVA INTO AREA FROM THE NE LATE TUES NIGHT WITH NAM BEING A LITTLE DRIER OF THE TWO MODELS. THIS MAY ALLOW FOR ISOLATED CONVECTION TO DEVELOP ACROSS NE ZONES AND ADJACENT COASTAL WATERS BUT FOR NOW WILL KEEP ONLY SILENT 10 POPS IN THE FORECAST WITH SLIGHTLY BETTER CHANCES OCCURRING DURING THE DAY TUES. LONG TERM (TUESDAY THROUGH SUNDAY)...A WEAK DISTURBANCE WILL WORK ITS WAY DOWN THE COAST AND ACROSS S TX ON TUES AS IT MOVES AROUND THE LARGE MID-UPR ANTICYCLONE CENTERED ACROSS THE MID SECTION OF THE COUNTRY. MODELS SHOW A BIT OF DEEPER MOISTURE W/ THE DISTURBANCE AND POSSIBLY A BOUNDARY ASSOC W/ PREVIOUS NIGHTS CONVECTION ACROSS SE TEXAS MVG INTO THE GULF WATERS AND NERN COS. THERE IS NOT GREAT AGREEMENT AMONGST MODELS REGARDING HOW MUCH MOISTURE THERE WILL BE OR HOW FAR SOUTHWEST IT WILL MAKE IT. EXPANDED PREVIOUS 20 POPS JUST SLIGHTLY COVERING MORE OF THE NERN COS AND INCLUDING THE GULF WATERS AS WELL...BUT UNMENTIONED 10S LOOK FINE ELSEWHERE. MOISTURE COULD LINGER INTO WED...BUT NO MENTION OF POPS THEN FOR NOW. OTHERWISE...THE STORY FOR THE WEEK WILL BE THE HEAT AS THE DOG DAYS ARRIVE WITH A VENGEANCE. THE COMBINATION OF THE LARGE UPR HIGH MEANDERING ACROSS THE SRN HALF OF THE COUNTRY AND WEAK BUT MORE SRLY LOW LEVEL FLOW DUE TO A PRETTY FAR SOUTH POSITION OF THE ATL RIDGE AXIS DOWN IN THE CEN GULF WILL PROVIDE HOT TEMPS WELL ABOVE NORMAL VALUES. MOS FORECASTS WHICH ARE 3 TO 5 DEGREES TO COOL AND GFS BIAS CORRECTED AND GFS MOS BIAS CORRECTED TEMPS WHERE USED. THIS MEANS THE 100S WILL CREEP EVEN CLOSER TO THE COAST AND ARE LIKELY TO BE THE RULE EVERYWHERE WEST OF HWY 77 MUCH OF THE PERIOD. LUCKILY...ONE POSITIVE ASPECT OF THE DROUGHT IS THAT DEWPOINTS MIX OUT SO WELL THAT IT APPEARS WE WILL NOT QUITE REACH HEAT ADVISORY CRITERIA. THIS IS BASED ON A COMBINATION OF NAM...NAM MOS AND DGEX FORECAST DEWPOINTS WHICH HAVE BEEN MUCH BETTER THAN THE HIGH GFS MOS PROGS DURING THIS DROUGHT. LIGHT SRLY WINDS AND DRY AIR WILL ALSO ALLOW LOWS TO FALL CLOSER TO COOLER GUIDANCE NUMBERS. MARINE...LITTLE CHANGE TO MARINE FORECAST REGARDING WINDS AND SEAS. LIGHT TO OCCASIONALLY MODERATE SE WINDS THROUGH THE FORECAST WITH LOW SEAS MOST IF NOT ALL OF THE WEEK. ISOLATED SHOWERS POSSIBLE AT TIMES BUT NO SIGNIFICANT WEATHER SYSTEMS TO AFFECT THE MIDDLE TX COASTAL WATERS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 74 99 75 98 75 / 10 10 10 10 10 VICTORIA 74 101 77 102 75 / 10 10 10 20 10 LAREDO 77 106 80 106 80 / 10 10 10 10 10 ALICE 72 103 73 102 75 / 10 10 10 10 10 ROCKPORT 79 95 81 94 80 / 10 10 10 10 10 COTULLA 75 106 75 105 76 / 10 10 10 10 10 KINGSVILLE 73 100 74 101 75 / 10 10 10 10 10 NAVY CORPUS 79 93 80 93 79 / 10 10 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TE/81...AVIATION
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 545 AM CDT SUN JUL 31 2011 TXZ229>234-239>247-011045- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 545 AM CDT SUN JUL 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AFTERNOON AND EARLY EVENING HEAT INDICES BETWEEN 105 AND 109 DEGREES CAN BE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AFTERNOON AND EARLY EVENING HEAT INDICES BETWEEN 105 AND 109 DEGREES CAN BE EXPECTED ACROSS INLAND PORTIONS OF SOUTH TEXAS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-011045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 545 AM CDT SUN JUL 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CB/TMT
The national radar mosaic for the moment the first event began.
15 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 337322, 337323, 337324, 337325, 337326, 337328, 337330, 337331, 337333, 337334, 337335, 337336, 337337, 337339, 337340.